View Full Version : How long before you should increase dosage?


softballmomx2
02-21-17, 10:40 AM
3.5 years ago I was on 70 mg of Vyvanse, and it worked great. Due to several things transporting in my life (mostly a new job and a falling out with my doctor who was also a family friend) I quit going to the dr, and quit taking medication.

Fast forward to now, I waived the white flag of surrender and found a new doctor. She wanted to start me out on 30 mg of Vyvanse, but admitted that would most likely be too low. I have been on it for a week today. The first couple days was pretty good, but after day three it began giving me a drastically reduced coverage window. A week later it is giving me a couple hours tops, and wears off before lunch. I could deal with that since I went so long totally untreated, but it's began making me feel extremely tired when it wears off. That extra fatigue is interfering with work. I have an appointment a week from tomorrow. Do I wait it out or go ahead and call the office? I don't want to come off as too impatient only waiting a week, but I know it's not a high enough dose.

sarahsweets
02-21-17, 11:38 AM
This is just my opinion based on my experience with vyvanse. First, I found that eating helped it work better due to the way it is absorbed in me. I also found that it didnt last the purported 12 hours it was supposed to- in fact it didnt even last 8. Increasing the dose for me had no affect on how long it actually worked and it made me very withdrawn and moody. I had always been on dexedrine or adderall and when vyvanse was new the doctor had let me try it out with samples for no reason other than to see if it was better than what I was already taking. It wasnt so I stuck to dex and adderall.

Lunacie
02-21-17, 11:46 AM
As long as you're not having any unwanted side effects you could call the doctor
and ask about increasing the dose after a week.


Here's what it says on Vyvanse dosage at www.drugs.com ...
Dosage for Treatment of ADHD
​The recommended starting dose is 30 mg once daily in the morning in patients ages 6 and above. Dosage may be adjusted in increments of 10 mg or 20 mg at approximately weekly intervals up to maximum dose of 70 mg/day

softballmomx2
02-21-17, 11:59 AM
This is just my opinion based on my experience with vyvanse. First, I found that eating helped it work better due to the way it is absorbed in me. I also found that it didnt last the purported 12 hours it was supposed to- in fact it didnt even last 8. Increasing the dose for me had no affect on how long it actually worked and it made me very withdrawn and moody. I had always been on dexedrine or adderall and when vyvanse was new the doctor had let me try it out with samples for no reason other than to see if it was better than what I was already taking. It wasnt so I stuck to dex and adderall.

I did wonder about the impact food has on the drug. My appetite was killed the first couple of days, but is mostly back. I still don't feel like eating until lunch, and I skip breakfast most days. I ate breakfast on the weekend, and those two days I ate more I had the least effect. May not have anything to do with the food or course.

I have never tried anything other than Vyvanse. I was initially prescribed that by the first dr because it's the same drug my mother and sister take, and Adderall didn't work well with them. It may be worth a shot for me to try something else for a longer coverage period. I work usually 9 hours a day as an accountant, so I need a solid, lengthy coverage period.

softballmomx2
02-21-17, 12:06 PM
As long as you're not having any unwanted side effects you could call the doctor
and ask about increasing the dose after a week.


Here's what it says on Vyvanse dosage at www.drugs.com ...

Thanks for the info...

No unwanted side effects. I just didn't want to seem unreasonable calling after only a week, and before my follow up appointment.

dvdnvwls
02-21-17, 04:51 PM
A week is reasonable. Less than a week is not, unless you're having bad side effects - those need immediate action.

C15H25N3O
02-21-17, 05:36 PM
I still don't feel like eating until lunch, and I skip breakfast most days. I ate breakfast on the weekend, and those two days I ate more I had the least effect. May not have anything to do with the food or course.

You wrote your problem. Eating too much and/or having breakfast reduces Vyvanses effectiveness.

You are doing perfect if you have no breakfast or food before lunch when you use Vyvanse.

Vyvanse needs to be flushed into the gut with a lot of water and food should be avoided the first 3 hours.

The first two months I also had some of this extreme tiredness after 8 hours but when I started skipping the breakfast I got full 13h of effectiveness.

Your pancreas and metabolizm has to get used to it again – especially liver enzym p450 CYP2D6.

If there is a lack of it or another substance interacting on it you become extremely tired.

Right now I can also use 5-10mg instead of 35-40mg. Thats healthier!

sarahsweets
02-23-17, 02:37 PM
Recommending that people NOT eat is not safe.

dvdnvwls
02-23-17, 05:37 PM
Not eating breakfast is a quick way to major problems with Vyvanse. You need a big breakfast every day on it.

C15H25N3O
02-23-17, 08:28 PM
sarah and dvd mention the thread starter experiences bad effects having a rich breakfast but he experiences good effectivness skipping his breakfast as usual.

Recommending that people NOT eat is not safe.

Could you explain the risk of skipping a breakfast? You should mention in your first post
repetitive blaming Vyvanse that also Dexedrine and Adderall dont have their regular supposed
span of effectiveness to you. How many weeks or months did you try it? Or have it only been
some days?


Not eating breakfast is a quick way to major problems with Vyvanse. You need a big breakfast every day on it.

Could you explain the "major problems" skipping breakfast on Vyvanse can induce in your
opinion? Just warning without content sounds like "alternative facts" and propaganda to me.
Do you take Vyvanse or did you take it for more than 3 months?

dvdnvwls
02-23-17, 08:54 PM
s
Could you explain the risk of skipping a breakfast? You should mention in your first post
repetitive blaming Vyvanse that also Dexedrine and Adderall dont have their regular supposed
span of effectiveness to you. How many weeks or months did you try it? Or have it only been
some days?




Could you explain the "major problems" skipping breakfast on Vyvanse can induce in your
opinion? Just warning without content sounds like "alternative facts" and propaganda to me.
Do you take Vyvanse or did you take it for more than 3 months?
I've taken Vyvanse for over 2 years. Not eating causes worse side effects, lower performance on tasks, and late-day hunger and mood problems. Sure, not eating makes you "feel" the drug more, but it decreases the actual positive results.

sarahsweets
02-23-17, 09:02 PM
I am of the belief that food is fuel. And we need fuel to live.

WhatTheFunction
02-23-17, 10:00 PM
Recommending that people NOT eat is not safe.

I've been taking Vyvanse for almost 6 months now and after trial and error, multiple dosage changes, etc. I've noticed that it works best if I do skip breakfast. Taking it with food does not work for me. My partner, on the other hand, took it with food to reap the benefits. So, naturally, this varies from person to person.

I usually don't eat my first meal until 2 hours after I've taken Vyvanse. A middle-ground I've created is eating something like an apple between the time I wake up and the time I take it. Also drinking about 32-50oz of water.

This isn't to imply that I don't eat breakfast at all. I still eat breakfast. I cook the food, pack it away and eat it later.

C15H25N3O
02-23-17, 11:00 PM
Just for clarification:

I dont say Vyvanse must be taken without food but if someone benefits from skipping
breakfast, I think it should be ok, to avoid the sleepiness. Trying it does not cost lives
and the result could or should be discussed with the doc. Sadly it is quite typical for the
medicine to rely on empiric studies, but we are different and ADHD means many many
paradoxons.

Skipping breakfast does not let you "feel" the drug more but the our bodies metabolizm
can focus on a single substance which of course is the opposite of a healthy mixed nurtrition.
No question! Skipping breakfast can teach our body-chemics to better metabolize Vyvanse.
Some will benefit and some will not.

All I want is to open minds to tolerate other individuals are different. So there is no place for
apodictic and dogmatic advice. Everyone has to experienced everything on her/his own and
many things working for person A will not work for person B, especially if person A writes on
the internet without understanding person Bs symptoms or side-effects.

No matter which amphetamine we would choose to have a trial with 30 members of this forums
I believe and would bet it will affect everyone in a different way multiplied with the
difference of the equal dosage everyone takes.

So far.

Its the same like the discussion about caffeine and amphetamine or avoiding caffeine.

At least everyone is right and this thread tells future readers not only two "opinions" but
two options to handle the med. Isnt this more worth than a single perspective?

Peace! :grouphug: